MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CAUTERY INSTRUMENT

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CAUTERY INSTRUMENT
Model Number 430101-02
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the single port monopolar cautery instrument to perform failure analysis.The instrument was found to have failed the functional test with sheath and insulation failures.The instrument was tested on an in-house system and passed recognition and engagement with no errors.Articulation of the instrument was completed with no issues.Although the energy shield indicated the instrument to be ready, while starting the cautery/cut function, the instrument failed with an insulation and sheath failure.Error messages were visible.The tip was replaced with another in-house accessory and continued to fail.Electrical continuity was tested by placing one probe on the pin and the other at the tube adapter.The multimeter was audible indicating a pass of electricity.Ohms were tested on the pins and the values were intermittent, dropping to less than.5 and above 10.Multiple errors were seen in-house and during log review.Visual inspection was performed and found no damage to the housing or tips.The housing was removed for inspection and found no internal damages.The inputs disks were manually articulated with no issues.No damage was found on the tube adapter.The root cause is not applicable/determinable.The instrument was transferred to the failure analysis engineer (fae) team.Fae confirmed the initial fa findings.The instrument's housing was removed to inspect the instrument's internals, and it was found that there was inadequate slack on the monopolar wire in the proximal end of the instrument.During manufacturing, the monopolar wire is routed on the right side of the instrument's mid chassis using the features designed to hold the wire.The step for routing the monopolar wire calls to leave slack on the wire and exhibits an instrument with slack visible between the cable retaining features.The instrument's monopolar wire does not appear to exhibit slack, with the wire seen going straight across the wire retaining features straight and taut.At the nose of the instrument, the monopolar wire enters the maintube through the metal flush cap.Since there was inadequate slack, the monopolar wire was observed to be pulled tightly against the edge of the flush cap's opening, and contact was observed.The monopolar wire was disconnected from the printed circuit assembly board and disengaged from the wire retaining features on the mid chassis for further inspection of the wire.The monopolar wire was found to have insulation damage approximately at the site where the cable had been contacting the flush cap.The insulation damage can result in the errors observed during initial fa, as the flush cap is connected to the shield wires and the monopolar energy wire is not intended to make contact with the shield circuit during normal operation.As the root cause of the cable's insulation damage appears to be due to a workmanship issue, specifically inadequate slack on the monopolar wire, the root cause of the observed error messages and cable insulation damage appear to be due to manufacturing.There was no thermal damage observed, and no signs of arcing observed when inspecting the instrument's flush cap and areas around the monopolar wire.As demonstrated during initial fa, the energy shield monitor is able to detect the compromised insulation of the monopolar wire between the wire and the flush cap, which is connected to the shield circuit, and disables energy activation.The probable root cause is attributed to insufficient slack in the monopolar wire, which resulted in damage to the cable insulation.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the single port monopolar cautery instrument showed a blue light, but during the surgery, when attempting to use the monopolar, an orange light appeared on the cord and instrument.The customer unplugged and re-plugged all the cords and replaced them with new ones, but it still did not work, and a 'replace instrument' error message appeared.Even after reattaching the instrument, it did not function, so they replaced it with a new instrument, after which the energy could be used normally.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CAUTERY INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24288885
Report Number2955842-2026-03705
Device Sequence Number15799880
Product Code NAY
UDI-Device Identifier00886874124147
UDI-Public(01)00886874124147(11)250408(10)K10250408
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430101-02
Device Catalogue Number430101
Device Lot NumberK10250408 0018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown